Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 44, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2016, 5:14 PM CDT for DeSoto County, Marshall County, Mississippi; Fayette County, Shelby County, Tennessee. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2016, 5:14 PM CDT (22:14 UTC)
- Expired
- Mar 31, 2016, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeSoto County, MS, Marshall County, MS, Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:28 PM CDT | HAIL 0.75 | Hernando, MS | PENNY SIZED HAIL IN HERNADO |
| Mar 31, 5:34 PM CDT | TSTM WND GST 60 | Hernando, MS | WIND GUST OF 50-60 MPH IN HERNANDO WITH PENNY TO NICKEL SIZE HAIL. |
| Mar 31, 5:34 PM CDT | HAIL 1 | Hernando, MS | QUARTER SIZED HAIL. MOST OF THE HAIL WAS DIME TO NICKEL SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 2:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted.
083
WUUS54 KMEG 312214
SVRMEG
MSC033-093-TNC047-157-312300-
/O.NEW.KMEG.SV.W.0044.160331T2214Z-160331T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
514 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
WESTERN FAYETTE COUNTY IN WEST TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN WEST TENNESSEE...
* UNTIL 600 PM CDT
* AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EUDORA...OR
NEAR HERNANDO...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BARTLETT...SOUTHAVEN...COLLIERVILLE...GERMANTOWN...OLIVE BRANCH...
HORN LAKE...HERNANDO...CORDOVA...T O FULLER STATE PARK...MEMPHIS...
LAKELAND...ARLINGTON...SOMERVILLE...BYHALIA...SLAYDEN...
WHITEHAVEN...LYNCHBURG...LEWISBURG...EADS AND SOUTHEAST MEMPHIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHERN
MISSISSIPPI AND WESTERN TENNESSEE.
LAT...LON 3511 9013 3537 8936 3499 8934 3499 8935
3495 8935 3473 9008 3474 9009 3473 9010
3476 9013
TIME...MOT...LOC 2213Z 248DEG 51KT 3483 9007
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
863
WWUS54 KMEG 312245
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT THU MAR 31 2016
MSC033-TNC157-312254-
/O.CAN.KMEG.SV.W.0044.000000T0000Z-160331T2300Z/
DESOTO MS-SHELBY TN-
545 PM CDT THU MAR 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR DESOTO AND SOUTHEASTERN SHELBY
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHERN
MISSISSIPPI AND WESTERN TENNESSEE.
LAT...LON 3499 8935 3495 8935 3484 8972 3499 8972
3500 8964 3528 8964 3537 8936 3499 8934
TIME...MOT...LOC 2244Z 248DEG 51KT 3500 8956
$$
MSC093-TNC047-312300-
/O.CON.KMEG.SV.W.0044.000000T0000Z-160331T2300Z/
MARSHALL MS-FAYETTE TN-
545 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN MARSHALL AND WESTERN FAYETTE COUNTIES...
AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MT PLEASANT...
OR 7 MILES SOUTHEAST OF COLLIERVILLE...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARLINGTON...SOMERVILLE...BYHALIA...SLAYDEN...MT PLEASANT...WARREN...
MACON...OAKLAND...PIPERTON...ROSSVILLE...MOSCOW...WILLISTON...HAYS
CROSSING...KIRK...YUM YUM...EARLY GROVE...CAYCE...CANADAVILLE...
MOORMAN AND POWERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHERN
MISSISSIPPI AND WESTERN TENNESSEE.
LAT...LON 3499 8935 3495 8935 3484 8972 3499 8972
3500 8964 3528 8964 3537 8936 3499 8934
TIME...MOT...LOC 2244Z 248DEG 51KT 3500 8956
HAIL...1.00IN
WIND...60MPH
$$118
WWUS54 KMEG 312252
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
552 PM CDT THU MAR 31 2016
MSC093-TNC047-312302-
/O.EXP.KMEG.SV.W.0044.000000T0000Z-160331T2300Z/
MARSHALL MS-FAYETTE TN-
552 PM CDT THU MAR 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARSHALL AND
WESTERN FAYETTE COUNTIES WILL EXPIRE AT 600 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHERN
MISSISSIPPI AND WESTERN TENNESSEE.
LAT...LON 3499 8935 3495 8935 3484 8972 3499 8972
3500 8964 3528 8964 3537 8936 3499 8934
TIME...MOT...LOC 2251Z 248DEG 51KT 3500 8956
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:09 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 31, 3:09 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CDT THU MAR 31 2016
.DISCUSSION...
SKIES ARE CLOUDY OVER PORTIONS OF WEST TENNESSEE WHILE SKIES ARE
PARTLY TO MOSTLY SUNNY OVER THE REMAINDER OF THE FORECAST AREA.
TEMPERATURES RANGE FROM THE MID 60S TO UPPER 70S. CURRENTLY STRONG
TO SEVERE THUNDERSTORMS ARE MOVING ACROSS PORTIONS OF WEST
TENNESSEE WITH A FEW ISOLATED THUNDERSTORMS MOVING OVER PARTS OF
NORTH MISSISSIPPI. A NEW TORNADO WATCH HAS BEEN ISSUED TO COVER
ALL OF NORTH MISSISSIPPI AND PORTIONS OF SOUTHWEST TENNESSEE. THE
SEVERE THUNDERSTORM WATCH WHICH COVERS AREAS NORTH OF THE TORNADO
WATCH WILL EXPIRE AT 4 PM. THERE REMAINS SOME THREAT OF LOCALLY
HEAVY RAINFALL WITH THESE STORMS SO WILL KEEP FLASH FLOOD WATCH
GOING UNTIL 7 PM.
A COLD FRONT CURRENTLY EXTENDS FROM NORTHEAST ILLINOIS THROUGH
SOUTHEAST MISSOURI AND INTO FAR EAST TEXAS. AS THE FRONT MOVES
EAST TONIGHT...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ESPECIALLY OVER NORTH MISSISSIPPI. AS THE COLD FRONT MOVES INTO
THE AREA COOLER AND DRIER AIR WILL START TO MOVE INTO THE WESTERN
SECTIONS OF THE FORECAST AREA. TEMPERATURES WILL BE AT OR SLIGHT
ABOVE NORMAL TONIGHT WITH LOWS FRIDAY MORNING FROM THE UPPER 40S
TO MID 50S.
THE COLD FRONT SHOULD BE OUT OF THE FORECAST AREA BY FRIDAY
MORNING. THIS WILL BRING AN END TO THE THUNDERSTORMS. TEMPERATURES
WILL BE COOLER ON FRIDAY AND TODAY WITH HIGHS IN THE MID 60S TO
LOWER 70S. HIGH PRESSURE WILL MOVE INTO THE SOUTHERN PLAINS FRIDAY
NIGHT KEEPING DRY WEATHER WITH TEMPERATURES IN THE LOW TO MID 40S.
DRY WEATHER AND BELOW NORMAL TEMPERATURES WILL CONTINUE INTO
SATURDAY WITH HIGHS IN THE LOW TO MID 60S. SATURDAY NIGHT WILL BE
THE COOLEST NIGHT AS THE SURFACE HIGH SETTLES OVER THE REGION.
LOWS SUNDAY MORNING MAY REACH THE MID TO UPPER 30S OVER PORTIONS
OF WEST TENNESSEE.
WINDS SHOULD START TO SHIFT TO THE SOUTH ON SUNDAY AS THE SURFACE
HIGH MOVES EAST OF THE REGION. THIS WILL BRING WARMER AIR INTO THE
FORECAST AREA STARTING SUNDAY AND CONTINUING INTO MONDAY. BY
MONDAY NIGHT...A COLD FRONT WILL DROP SOUTH FROM THE OHIO VALLEY
AND MID MISSISSIPPI VALLEY AND INTO THE FORECAST AREA. IT APPEARS
THAT MOISTURE WILL BE LIMITED AHEAD OF THE FRONT SO NO RAIN IS
EXPECTED.
THE COLD FRONT WILL BE THROUGH THE REGION ON TUESDAY WITH HIGH
PRESSURE BUILDING INTO THE GREAT LAKES REGION. TEMPERATURES WILL
BE COOLER ON TUESDAY BEHIND THE FRONT WITH HIGHS MAINLY IN THE
60S.
ANOTHER COLD FRONT WILL MOVE INTO THE SOUTHERN PLAINS ON WEDNESDAY
AND MOVE THROUGH THE FORECAST AREA WEDNESDAY NIGHT AND NEXT
THURSDAY MORNING. SHOWERS ARE EXPECTED TO DEVELOP AHEAD OF THIS
FRONT WHICH WILL MOVE THROUGH THE FORECAST AREA WEDNESDAY...
WEDNESDAY NIGHT AND THURSDAY.
ARS
&&
.AVIATION...18Z TAF SET
SHOWERS AND THUNDERSTORMS HAVE LIKELY COME TO AN END AT JBR FOR
THIS TAF CYCLE. VFR CONDITIONS ARE EXPECTED WITH WINDS SHIFTING
FROM THE NORTHWEST 10-20KT.
STORMS ARE STILL EXPECTED THIS AFTERNOON THROUGH EARLY EVENING AT
MKL...MEM AND TUP. LOW CLOUDS HAVE BEEN SLOW TO DISSIPATE TODAY.
SOUTH WINDS CONTINUE AHEAD OF THE THUNDERSTORMS...GENERALLY
10-15KT WITH GUSTS TO 25KT. PREVAILING CIGS WILL BE MVFR.
FOR NOW IT LOOKS LIKE MEM WILL HAVE THE GREATEST THREAT OF
THUNDERSTORMS FROM 20-22Z...MKL FROM 21-24Z...AND TUP 22-02Z.
TEMPORARY IFR CIGS/VSBYS CAN BE EXPECTED IN STRONGER THUNDERSTORMS
ALONG WITH STRONG WIND GUSTS.
SKIES WILL SCATTER OUT AGAIN OVERNIGHT WITH VFR CONDITIONS AND A
RETURN TO NORTHWEST WINDS. VFR CONDITIONS WILL CONTINUE TOMORROW.
30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-LEE
AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CHESTER-
DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-MADISON-
MCNAIRY-SHELBY-TIPTON.
&&Hazardous weather outlook, Mar 31, 3:33 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 333 PM CDT THU MAR 31 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-012245- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 333 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT MAINLY OVER NORTH MISSISSIPPI. LARGE AND DAMAGING HAIL...UP TO BASEBALL SIZE...IS POSSIBLE WITH THE MOST INTENSE THUNDERSTORMS. TORNADOES AND DAMAGING WINDS WILL ALSO BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD OCCUR WITH ANY THUNDERSTORM AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Mar 31, 3:33 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL REAGAN 35.52N 88.35W
03/31/2016 E1.75 INCH HENDERSON TN EMERGENCY MNGR
GOLF BALL SIZED HAIL IN REAGAN, TENNESSEE
&&
TLSJRLocal storm report, Mar 31, 3:39 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM FUNNEL CLOUD REAGAN 35.52N 88.35W
03/31/2016 HENDERSON TN EMERGENCY MNGR
FUNNEL CLOUD REPORTED IN THE REAGAN AREA.
&&
TLSJRLocal storm report, Mar 31, 3:53 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
353 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 E HENDERSON 35.44N 88.61W
03/31/2016 E1.00 INCH CHESTER TN TRAINED SPOTTER
50 MPH WINDS WITH QUARTER SIZED HAIL EAST OF HENDERSON.
0333 PM TSTM WND DMG 3 E JACKS CREEK 35.47N 88.48W
03/31/2016 CHESTER TN TRAINED SPOTTER
STURCTURAL DAMAGE AND TREES DOWN IN THE ROBY COMMUNITY.
ALONG WITH PEA SIZE HAIL.
&&
TLSJRSpecial weather statement, Mar 31, 4:22 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 422 PM CDT THU MAR 31 2016 ARZ036-048-049-058-MSZ001-007-TNZ088-312200- PHILLIPS AR-ST. FRANCIS AR-CRITTENDEN AR-LEE AR-TUNICA MS-DESOTO MS- SHELBY TN- 422 PM CDT THU MAR 31 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 500 PM CDT FOR... NORTH CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS... EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... CRITTENDEN COUNTY IN EASTERN ARKANSAS... EASTERN LEE COUNTY IN EASTERN ARKANSAS... NORTHERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI... NORTHWESTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI... SOUTHWESTERN SHELBY COUNTY IN WEST TENNESSEE... AT 421 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR HUGHES...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTH CENTRAL PHILLIPS...EASTERN ST. FRANCIS... CRITTENDEN...EASTERN LEE...NORTHERN TUNICA...NORTHWESTERN DESOTO AND SOUTHWESTERN SHELBY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3540 9022 3503 8990 3455 9071 3477 9088 TIME...MOT...LOC 2121Z 242DEG 34KT 3492 9054
Local storm report, Mar 31, 5:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FUNNEL CLOUD 1 W PICKWICK DAM 35.05N 88.27W
03/31/2016 HARDIN TN EMERGENCY MNGR
FUNNEL CLOUD WITH STORM ROTATION HALF MILE WEST OF
PICKWICK DAM.
0500 PM FUNNEL CLOUD 3 SSW DOWNTOWN MEMPHIS 35.09N 90.07W
03/31/2016 SHELBY TN TRAINED SPOTTER
FUNNEL CLOUD SOUTHWEST OF LOCATION
&&
TLSJRSpecial weather statement, Mar 31, 5:13 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT THU MAR 31 2016
TNZ090>092-312315-
HARDIN TN-HARDEMAN TN-MCNAIRY TN-
513 PM CDT THU MAR 31 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...
HARDIN COUNTY IN WEST TENNESSEE...
SOUTHEASTERN HARDEMAN COUNTY IN WEST TENNESSEE...
MCNAIRY COUNTY IN WEST TENNESSEE...
AT 513 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR PICKWICK DAM...OR 8
MILES SOUTH OF SAVANNAH...MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HARDIN...SOUTHEASTERN HARDEMAN AND MCNAIRY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3501 8820 3499 8820 3500 8879 3522 8871
3532 8802 3530 8801 3529 8798 3501 8799
TIME...MOT...LOC 2213Z 239DEG 34KT 3511 8822The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:33 PM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 46 hr |
| Mar 31, 12:46 AM CDT | Severe Thunderstorm Warning | MEG | Panola, Tallahatchie, Yalobusha | 44 min |
| Mar 31, 1:08 AM CDT | Flash Flood Warning | MEG | DeSoto, Tate, Tunica | 3 hr |
| Mar 31, 1:13 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Yalobusha | 35 min |
| Mar 31, 4:11 AM CDT | Flash Flood Warning | MEG | DeSoto, Tate, Tunica | 64 min |
| Mar 31, 4:59 AM CDT | Flash Flood Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 2 hr |
| Mar 31, 10:02 AM CDT | River Flood Warning | MEG | Tate, Tunica | 21 hr |
| Mar 31, 2:47 PM CDT | River Flood Warning | MEG | Lafayette | 23 hr |
| Mar 31, 4:21 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 39 min |
| Mar 31, 4:29 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 46 min |
| Mar 31, 4:33 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 42 min |
| Mar 31, 4:49 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 41 min |
| Mar 31, 5:36 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall | 39 min |
| Mar 31, 5:53 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 50 min |
| Mar 31, 6:12 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 35 min |
| Mar 31, 6:14 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc | 61 min |
| Mar 31, 6:19 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 41 min |
| Mar 31, 6:24 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 66 min |
| Mar 31, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha | 44 min |
| Mar 31, 6:38 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 52 min |
| Mar 31, 6:42 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 24 min |
| Mar 31, 6:44 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 46 min |
| Mar 31, 6:53 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Pontotoc | 38 min |
| Mar 30, 7:03 PM CDT | Special Weather Statement | MEG | Hardin | 27 min |
| Mar 30, 8:39 PM CDT | Special Weather Statement | MEG | Dyer | 51 min |
| Mar 30, 9:33 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 8 days |
| Mar 30, 10:11 PM CDT | Flash Flood Warning | MEG | Dyer, Lake, Lauderdale, Obion | 3 hr |
| Mar 31, 12:01 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Mar 31, 1:36 AM CDT | Flash Flood Warning | MEG | Dyer, Fayette, Lake, Lauderdale, Obion, Shelby and 1 more | 3 hr |
| Mar 31, 2:22 AM CDT | Flash Flood Warning | MEG | Fayette, Haywood | 3 hr |
| Mar 31, 3:19 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Mar 31, 3:29 AM CDT | River Flood Warning | MEG | Obion, Weakley | 40 hr |
| Mar 31, 4:19 AM CDT | Flash Flood Warning | MEG | Dyer, Fayette, Haywood, Lake, Lauderdale, Obion and 2 more | 56 min |
| Mar 31, 6:44 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 14 hr |
| Mar 31, 11:43 AM CDT | Special Weather Statement | MEG | Dyer, Lake, Obion | 47 min |
| Mar 31, 11:55 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 50 min |
| Mar 31, 12:27 PM CDT | Special Weather Statement | MEG | Tipton | 48 min |
| Mar 31, 12:40 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale | 34 min |
| Mar 31, 12:47 PM CDT | Special Weather Statement | MEG | Lake, Obion | 28 min |
| Mar 31, 12:50 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 40 min |
| Mar 31, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Shelby, Tipton | 49 min |
| Mar 31, 1:32 PM CDT | Special Weather Statement | MEG | Shelby | 28 min |
| Mar 31, 1:50 PM CDT | Special Weather Statement | MEG | Dyer | 25 min |
| Mar 31, 1:53 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 37 min |
| Mar 31, 2:11 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison | 49 min |
| Mar 31, 2:18 PM CDT | Special Weather Statement | MEG | Shelby | 27 min |
| Mar 31, 2:23 PM CDT | Areal Flood Advisory | MEG | Shelby, Tipton | 2 hr |
| Mar 31, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 47 min |
| Mar 31, 2:46 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson, Madison | 44 min |
| Mar 31, 2:47 PM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 4 days |
| Mar 31, 2:47 PM CDT | River Flood Warning | MEG | Dyer | 67 hr |
| Mar 31, 2:47 PM CDT | River Flood Warning | MEG | Madison | 45 hr |
| Mar 31, 3:00 PM CDT | Special Weather Statement | MEG | Hardeman | 30 min |
| Mar 31, 3:01 PM CDT | Special Weather Statement | MEG | Haywood | 29 min |
| Mar 31, 3:06 PM CDT | Areal Flood Advisory | MEG | Haywood, Madison | 114 min |
| Mar 31, 3:14 PM CDT | Special Weather Statement | MEG | Hardeman | 46 min |
| Mar 31, 3:25 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 50 min |
| Mar 31, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 42 min |
| Mar 31, 3:38 PM CDT | Tornado Warning | MEG | Decatur, Hardin, Henderson | 32 min |
| Mar 31, 3:39 PM CDT | Tornado Warning | MEG | Decatur, Hardin, Henderson | 36 min |
| Mar 31, 4:09 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 66 min |
| Mar 31, 4:38 PM CDT | Areal Flood Advisory | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 2 hr |
| Mar 31, 4:40 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 35 min |
| Mar 31, 5:13 PM CDT | Special Weather Statement | MEG | Hardin, McNairy | 62 min |
| Mar 31, 5:40 PM CDT | River Flood Warning | MEG | Fayette, Shelby | 24 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.